Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Jan 1, 2019, 2:32 AM EST for Adams County, Ohio. It was in force for 109 min.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2019, 2:32 AM EST (07:32 UTC)
- Expired
- Jan 1, 2019, 4:21 AM EST
- In force
- 109 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 14.96 ft at Jan 1, 2019, 3:00 AM EST.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Dec 31, 4:01 PM EST, 10 hours 31 minutes earlier.
Area forecast discussion, Dec 31, 4:01 PM EST, 10 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
401 PM EST Mon Dec 31 2018
.SYNOPSIS...
A strong low pressure system will move through the region today
into tonight, bringing periods of rain and gusty winds through
the early overnight period. More seasonable temperatures will
move into the region for Tuesday with some spotty light
precipitation possible. Dry conditions will return for mid week,
with another chance for precipitation for Thursday night into Friday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Warm sector working its way through forecast area, with convective
line moving into area more quickly. Have adjusted timing of
precipitation and wind gusts. With the rainfall and low clouds
through much of the day, instability quite marginal. While wind
gusts with the convective line potentially nearing severe
limits, instability is diminishing as the line approaches the
southern forecast area. Wouldn't be surprised to see some tree
damage, even with sub-severe winds, in the saturated soil. Thunder
also quite limited with this low topped convection, so kept the
chance for thunder as scattered to isolated. By 00z, much of
the convection will be east of the region, with the low from the
mid Mississippi Valley tracking through the Great Lakes, post
frontal winds will increase to 40-50 mph through the evening and
into the overnight. With the faster tracking of the low, there
is potential for an earlier diminishing of these non-
thunderstorm winds.
While precipitation has been briefly heavy, only minor localized
flood issues even possible, especially with the more quickly
moving convective line.
Overnight temperatures will be slow to fall in the east under
continued warm air advection until after 00z. Overnight lows
ranging from the mid 30s to mid 40s, with some trapped low level
moisture bringing in the possibility of spotty drizzle toward
daybreak.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
With the surface low accellerating and already well into eastern
Quebec by 12z, winds will have greatly diminished by Tuesday
morning. However, with transitional pattern keeping a tight
gradient over the area, winds in the 10-15 mph range for Tuesday
during the day. Additionally, with lingering low level moisture
and weak lift, brought in mention of drizzle earlier, and
lingering through the day. Temperatures do remain above
freezing, so at least through the day and Tuesday evening any of
the spotty light precipitation will remain light drizzle.
Uncertainty a little lower with just how much lingering moisture
will remain in the lower levels for Tuesday night. Have cleared
out precipitation as drier air appears to descend slowly into
the region, but will have to monitor closely as there could be
potential for spotty freezing drizzle in the northern 2/3 of
forecast area if the moisture continues to linger.
Temperatures ranging in the upper 30s to mid 40s for Tuesday,
with upper 20s to lower 30s Tuesday night.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
High pressure will build into the region, but trapped low level
moisture will likely allow clouds to still predominate into
Wednesday.
00Z ECMWF and GFS have come into much better agreement with southern
stream closed low while the Canadian is still a bit faster. The
ECMWF/GFS consensus is to track the low eastward across the
Tennessee Valley Friday into Friday night. This will result in
precipitation spreading into the area from the south as early as
Thursday night. Still some uncertainty how far north the
precipitation shield will extend. Seemed prudent to have chance PoPs
area wide with highest values in the southern counties. Once this
system passes, high pressure will build in for the weekend.
Temperatures will remain above normal through the period with
warmest readings over the weekend.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
Area TAF sites fully into MVFR/IFR ceilings with some LIFR as
well. MVFR to occasional IFR visibility in moderate to brief
heavy rain, as well. Line of convection developing in the lower
Ohio valley working toward the area. Wind gusts picking up, and
there could be some convective wind gusts with this line to
30-35kts in especially the southern TAF locations in the 20-22z
timeframe. Only lightning at this time appears to be along the
KY/TN border, so while a TSTM can't be ruled out, still not in
the TAFS at this time.
KILN wind profile has 50kts at 3k ft with the 2k ft increasing
to 35 kts. Was a little slower to bring in the LLWS ramping up
to 50kts right away, instead ramped it up from 40 to 50 in the
18-23z timeframe. After frontal passage with winds mixing down
in the 40kt range, diminishing in the 06-12z time. For after 12z
tomorrow, still enough of a gradient to keep winds in the
10-15kt range. Plenty of low level moisture also trapped during
the day Tuesday, but drizzle should be fairly light, so have not
included visibility restrictions for now, but something to watch
with future updates.
OUTLOOK...MVFR cigs likely to continue into Tuesday evening.
MVFR conditions are possible again Thursday night into Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 2 AM EST Tuesday for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Wind Advisory until 2 AM EST Tuesday for KYZ089>100.
IN...Wind Advisory until 2 AM EST Tuesday for INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...Franks
AVIATION...JDRHazardous weather outlook, Dec 31, 4:01 AM EST, 22 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 401 AM EST Mon Dec 31 2018 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072- 074-010915- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Hocking- 401 AM EST Mon Dec 31 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM EST TUESDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Rainfall today into this evening will lead to the potential for elevated water levels on area creeks and streams. Flooding will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ073-077>082-088-010915- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 401 AM EST Mon Dec 31 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM EST TUESDAY... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Rainfall today into this evening will lead to the potential for elevated water levels on area creeks and streams. Flooding will also be possible. Showers and potentially thunderstorms will move through late this afternoon and into the evening hours. Damaging winds will be possible with some of this activity. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 7:39 PM EST | Areal Flood Warning | ILN | Butler, Hamilton | 76 min |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.